Alert archive / Kansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 123, NWS Goodland, KS

June 23, 2021Kit Carson County, Colorado; Sherman County, Wallace County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 23, 2021, 4:56 PM MDT for Kit Carson County, Colorado; Sherman County, Wallace County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2021, 4:56 PM MDT (22:56 UTC)
Expired
Jun 23, 2021, 6:00 PM MDT
In force
64 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kit Carson County, CO, Sherman County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 36 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3959 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

345 
WUUS53 KGLD 232256
SVRGLD
COC063-KSC181-199-240000-
/O.NEW.KGLD.SV.W.0123.210623T2256Z-210624T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
456 PM MDT Wed Jun 23 2021

The National Weather Service in Goodland has issued a

* Severe Thunderstorm Warning for...
  Southeastern Kit Carson County in east central Colorado...
  Northwestern Wallace County in west central Kansas...
  Western Sherman County in northwestern Kansas...

* Until 600 PM MDT.

* At 456 PM MDT, a severe thunderstorm was located 10 miles southeast
  of Burlington, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Kanorado, Ruleton and Goodland.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 0 and 21.
 Interstate 70 in Colorado between mile markers 434 and 450.
 Highway 385 between mile markers 171 and 189.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.

&&

LAT...LON 3924 10244 3956 10180 3914 10151 3909 10184
      3906 10205 3905 10232
TIME...MOT...LOC 2256Z 245DEG 25KT 3918 10216 

HAIL...1.00IN
WIND...60MPH
 
$$

MC
7 follow-up statements
800 
WWUS53 KGLD 232305
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
505 PM MDT Wed Jun 23 2021

COC063-KSC181-199-240000-
/O.CON.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Kit Carson CO-Wallace KS-Sherman KS-
505 PM MDT Wed Jun 23 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN KIT CARSON...NORTHWESTERN WALLACE AND WESTERN
SHERMAN COUNTIES...

At 505 PM MDT, a severe thunderstorm was located 9 miles south of
Kanorado, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Goodland, Burlington, Kanorado and Ruleton. 

This includes the following highways...
 Interstate 70 in Kansas between mile markers 0 and 21.
 Interstate 70 in Colorado between mile markers 434 and 450.
 Highway 385 between mile markers 175 and 189.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.

&&

LAT...LON 3927 10238 3956 10180 3914 10151 3909 10184
      3906 10205 3905 10223
TIME...MOT...LOC 2305Z 245DEG 25KT 3921 10208 

HAIL...1.00IN
WIND...60MPH
 
$$

MC
806 
WWUS53 KGLD 232309
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
509 PM MDT Wed Jun 23 2021

COC063-KSC181-199-240000-
/O.CON.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Kit Carson CO-Wallace KS-Sherman KS-
509 PM MDT Wed Jun 23 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN KIT CARSON...NORTHWESTERN WALLACE AND WESTERN
SHERMAN COUNTIES...

At 509 PM MDT, a severe thunderstorm was located 7 miles south of
Kanorado, moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Goodland, Burlington, Kanorado and Ruleton. 

This includes the following highways...
 Interstate 70 in Kansas between mile markers 0 and 21.
 Interstate 70 in Colorado between mile markers 435 and 450.
 Highway 385 between mile markers 182 and 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.

&&

LAT...LON 3928 10232 3956 10180 3914 10151 3909 10184
      3906 10205 3908 10219
TIME...MOT...LOC 2309Z 245DEG 25KT 3922 10205 

HAIL...<.75IN
WIND...60MPH
 
$$

MC
618 
WWUS53 KGLD 232318
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
518 PM MDT Wed Jun 23 2021

COC063-KSC181-199-240000-
/O.CON.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Kit Carson CO-Wallace KS-Sherman KS-
518 PM MDT Wed Jun 23 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN KIT CARSON...NORTHWESTERN WALLACE AND WESTERN
SHERMAN COUNTIES...

At 518 PM MDT, a severe thunderstorm was located 7 miles southeast of
Kanorado, moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Goodland, Burlington, Kanorado and Ruleton. 

This includes the following highways...
 Interstate 70 in Kansas between mile markers 0 and 21.
 Interstate 70 in Colorado between mile markers 440 and 450.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.

&&

LAT...LON 3956 10180 3914 10151 3909 10184 3906 10205
      3908 10216 3932 10225
TIME...MOT...LOC 2318Z 245DEG 25KT 3925 10197 

HAIL...<.75IN
WIND...60MPH
 
$$

MRC
906 
WWUS53 KGLD 232326
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
526 PM MDT Wed Jun 23 2021

COC063-232335-
/O.CAN.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Kit Carson CO-
526 PM MDT Wed Jun 23 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIT CARSON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3943 10205 3956 10180 3914 10151 3906 10205
TIME...MOT...LOC 2325Z 245DEG 25KT 3927 10191 

$$

KSC181-199-240000-
/O.CON.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Wallace KS-Sherman KS-
526 PM MDT Wed Jun 23 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHWESTERN WALLACE AND WESTERN SHERMAN COUNTIES...

At 525 PM MDT, a severe thunderstorm was located 4 miles south of
Ruleton, moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Goodland, Kanorado and Ruleton. 

This includes Interstate 70 in Kansas between mile markers 0 and 21.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.

&&

LAT...LON 3943 10205 3956 10180 3914 10151 3906 10205
TIME...MOT...LOC 2325Z 245DEG 25KT 3927 10191 

HAIL...<.75IN
WIND...60MPH
 
$$

MC
532 
WWUS53 KGLD 232339
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
539 PM MDT Wed Jun 23 2021

KSC181-199-240000-
/O.CON.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Wallace KS-Sherman KS-
539 PM MDT Wed Jun 23 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTH CENTRAL WALLACE AND CENTRAL SHERMAN COUNTIES...

At 539 PM MDT, a severe thunderstorm was located 5 miles southwest of
Goodland, moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Goodland and Ruleton. 

This includes Interstate 70 in Kansas between mile markers 5 and 21.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.

&&

LAT...LON 3946 10199 3956 10180 3914 10151 3908 10191
TIME...MOT...LOC 2339Z 245DEG 25KT 3931 10179 

HAIL...<.75IN
WIND...60MPH
 
$$

MRC
870 
WWUS53 KGLD 232349
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
549 PM MDT Wed Jun 23 2021

KSC199-232359-
/O.CAN.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Wallace KS-
549 PM MDT Wed Jun 23 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WALLACE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

LAT...LON 3914 10192 3946 10199 3956 10180 3914 10151
      3913 10155
TIME...MOT...LOC 2349Z 245DEG 25KT 3932 10176 

$$

KSC181-240000-
/O.CON.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Sherman KS-
549 PM MDT Wed Jun 23 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL SHERMAN COUNTY...

At 549 PM MDT, a severe thunderstorm was located near Goodland,
moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Goodland and Ruleton. 

This includes Interstate 70 in Kansas between mile markers 5 and 21.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.

&&

LAT...LON 3914 10192 3946 10199 3956 10180 3914 10151
      3913 10155
TIME...MOT...LOC 2349Z 245DEG 25KT 3932 10176 

HAIL...<.75IN
WIND...60MPH
 
$$

MRC
278 
WWUS53 KGLD 232352
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
552 PM MDT Wed Jun 23 2021

KSC181-240002-
/O.EXP.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Sherman KS-
552 PM MDT Wed Jun 23 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHERMAN COUNTY WILL
EXPIRE AT 600 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3914 10192 3946 10199 3956 10180 3914 10151
      3913 10155
TIME...MOT...LOC 2352Z 245DEG 25KT 3930 10182 

$$

MRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:28 PM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 23, 2:28 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
228 PM MDT Wed Jun 23 2021

.SHORT TERM...(This evening through Saturday)
Issued at 133 PM MDT Wed Jun 23 2021

Upper ridge axis over the area today will break down on Thursday
with the approach of a northern stream shortwave trough, which
will gradually dig into the central plains and become the dominant
upper feature through the short term period. A series of impulsed
will move through the mean trough axis, bringing occasional
chances for showers and thunderstorms. At the surface, a warm
front is currently analyzed across eastern portions of the
forecast area, with a weak low in the Nebraska panhandle and
another one on a diffuse dry line in southwest Kansas. The
southern low will strengthen and move into central Kansas tonight,
while a cold front associated with the upper trough moves into the
area on Thursday. These surface features will provide focusing
mechanisms for convective initiation.

This afternoon, isolated storms expected along the weak dry line
straddling the Colorado and Kansas border area, which will move
eastward this evening. A strong west to east instability gradient
exists across the forecast area, so as storms move east they will
encounter a more favorable environment, but with the loss of
surface heating CIN will also increase. Other storms expected to
develop in the Nebraska panhandle area are forecast to cluster and
move east-southeast. Latest CAMs, however, suggest these storms
will develop a little further north and may miss the area, so
confidence is low. If storms do impact the area, they would be
capable of producing large hail and gusty winds, while the storms
in Nebraska tonight would primarily pose a wind hazard.

For Thursday, cold front will settle into the area and become
stationary. Generally speaking, the CAM consensus shows
thunderstorms developing in the afternoon on the higher terrain of
eastern Colorado in the post frontal upslope regime, then sweeping
eastward across the forecast area Thursday night. Large hail and
damaging winds may accompany initial storm development in western
areas, transitioning to a wind risk as storms move east. SPC has
upgraded the area to a slight risk due to the possibility of
widespread damaging winds. High temperatures on Thursday will be
in the 90s and lows Thursday night in the 50s/60s.

For Friday, surface front will move well south into the OK/TX
panhandles, leaving the local area with light north to northeast
surface winds. As temperatures warm into the 80s, appears to be
enough instability for a marginal risk for severe storms, mainly
across southern parts of the area, as an impulse comes out of the
southern Rockies in the afternoon and evening. Deep layer shear,
especially across southern area, will be quite good at around
50 kts, so may see a few storms south of Interstate 70 capable of
producing large hail and gusty winds, especially if better
instability materializes.

For Saturday, upper trough axis still in the vicinity but
beginning to shift southward. Appears to be some phasing of the
northern and southern streams with another impulse coming out of
the southwest. Global models keep most, if not all, precipitation
west and south of the area. POPs for Saturday from the blended
models appear to be a bit overdone as a result. In addition,
instability and shear are both weak, so not expecting severe
storms this far north on Saturday. High temperatures will be in
the upper 70s to lower 80s and lows Saturday night in the 50s.

.LONG TERM...(Sunday through Wednesday)
Issued at 227 PM MDT Wed Jun 23 2021

Sunday, the upper level trough extending from the Hudson Bay into
the Southwest will try to slowly move east with the axis positioned
over the Tri-State area. Any progress will likely be limited due to
the high pressure along the Appalachians. An upper level high over
the Pacific NW is expected to strengthen with the ridge amplifying
over the western CONUS. Some residual showers are possible Sunday
morning for areas south of US-40 in Cheyenne, Greeley, and possibly
Wichita counties. During the day guidance is suggesting a few weak
shortwaves will push towards the area providing potential for more
showers and storms to develop off the Front Range through the
evening hours. For now, the greatest chance for precipitation is
over eastern Colorado; however, both the GFS and ECMWF have some
precipitation trying to move across portions of our Nebraska and
Kansas counties. Temperatures continue to look cooler than normal
with highs in the mid 70s to mid 80s.

A similar upper level pattern is expected Monday, with the ridge
trying to expand east across the Four Corners. Monday morning, a
cold front is expected to push south across the area while a surface
high extends along the Rockies. The front is expected to help keep
the temperatures cool with highs in the mid 70s to mid 80s once
again. No precipitation is expected with this front. Overnight lows
are expected to be in the 50s. There is a slight chance for showers
and thunderstorms Monday afternoon in western Kit Carson and
Cheyenne counties; however, I'm expecting most of the precipitation
to stay west of our area.

Tuesday and Wednesday there isn't much change with the upper
pattern. The strengthening ridge will weaken the trough as dry air
expands east. Temperatures will begin to warm up again towards the
middle of next week with highs in the 80s Tuesday and the mid 80s to
lower 90s Wednesday. Overnight lows are currently expected to be in
the 50s to low 60s both nights.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1106 AM MDT Wed Jun 23 2021

VFR expected to prevail at both KGLD and KMCK through the TAF
period. Isolated thunderstorms may develop near KGLD after 21z,
but due to limited coverage will not include in the TAF for now.
Tonight, a cluster of thunderstorms will move through southwest
Nebraska and may impact KMCK between about 03z and 06z, with brief
gusty winds and reductions in visibility due to rain.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...024
LONG TERM...KMK
AVIATION...024
Hazardous weather outlook, Jun 23, 10:54 AM MDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1054 AM MDT Wed Jun 23 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241700-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1054 AM MDT Wed Jun 23 2021 /1154 AM CDT Wed Jun 23 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A few thunderstorms may develop in the vicinity of the Kansas and
Colorado border around 4 pm MDT, tracking eastward during the late
afternoon and early evening. Another cluster of thunderstorms will
move through southwest Nebraska this evening, between 9 pm CDT and
midnight CDT. Quarter size hail and wind gusts up to 70 mph are
anticipated to be the primary hazards with any thunderstorm.

Heat indices ranging from 100 to 105 degrees are expected this
afternoon, mainly east of Highway 83.

Elevated fire weather conditions are expected this afternoon in
northeast Colorado, where fuels are dry, and relative humidity
values will bottom out at 15 to 20 percent amidst 10 to 20 mph
southwest winds.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY...

Scattered thunderstorms will develop along the Colorado Front Range
and portions of the Palmer Divide late Thursday afternoon,
progressing eastward into northwest Kansas and southwest Nebraska
during the late afternoon and evening. Severe thunderstorms capable
of producing large hail and damaging winds are possible, mainly
between 4 pm and 10 pm MDT. If storms coalesce and organize into a
squall line, significant and/or widespread damaging wind is
possible.

Scattered thunderstorms are anticipated during the afternoon and
evening hours on Friday, as well. Isolated severe thunderstorms
capable of producing large hail and damaging winds are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, Jun 23, 3:02 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
302 PM MDT WED JUN 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     EXCESSIVE HEAT   1 E HILL CITY           39.37N 99.83W
06/23/2021  M105 F           GRAHAM             KS   ASOS

            ASOS STATION KHLC HILL CITY. AIR TEMPERATURE
            IS 100F.

&&

MRC
Local storm report, Jun 23, 3:03 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
303 PM MDT WED JUN 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     EXCESSIVE HEAT   5 NW TASCO              39.41N 100.36W
06/23/2021  M105 F           SHERIDAN           KS   MESONET

            MESONET STATION 3859D 5 NW TASCO. AIR
            TEMPERATURE IS 95F.

&&

MRC
Special weather statement, Jun 23, 3:59 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Goodland KS
359 PM MDT Wed Jun 23 2021

COZ091-092-232215-
Kit Carson County CO-Cheyenne County CO-
359 PM MDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND SOUTH
CENTRAL KIT CARSON COUNTIES IN EAST CENTRAL COLORADO UNTIL 415 PM
MDT...

At 359 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Stratton, moving east at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of north central
Cheyenne and south central Kit Carson Counties in east central
Colorado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3894 10262 3907 10280 3926 10249 3911 10229
TIME...MOT...LOC 2159Z 249DEG 9KT 3906 10255

DDT
Special weather statement, Jun 23, 4:16 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Goodland KS
416 PM MDT Wed Jun 23 2021

COZ091-092-232230-
Kit Carson County CO-Cheyenne County CO-
416 PM MDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND
SOUTHEASTERN KIT CARSON COUNTIES IN EAST CENTRAL COLORADO UNTIL 430
PM MDT...

At 416 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Stratton, moving northeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central
Cheyenne and southeastern Kit Carson Counties in east central
Colorado.

This includes Highway 385 between mile markers 168 and 175.

LAT...LON 3898 10257 3908 10264 3926 10236 3902 10220
TIME...MOT...LOC 2216Z 244DEG 20KT 3906 10252

MRC
Special weather statement, Jun 23, 4:30 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Goodland KS
430 PM MDT Wed Jun 23 2021

COZ091-092-232300-
Kit Carson County CO-Cheyenne County CO-
430 PM MDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND
SOUTHEASTERN KIT CARSON COUNTIES IN EAST CENTRAL COLORADO UNTIL 500
PM MDT...

At 429 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Bethune, or 14 miles south of Burlington, moving
northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central
Cheyenne and southeastern Kit Carson Counties in east central
Colorado.

This includes Highway 385 between mile markers 169 and 182.

LAT...LON 3899 10249 3910 10255 3928 10220 3908 10206
TIME...MOT...LOC 2229Z 245DEG 25KT 3911 10237

MRC
Special weather statement, Jun 23, 4:39 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Goodland KS
439 PM MDT Wed Jun 23 2021

COZ092-KSZ027-232315-
Cheyenne County CO-Wallace KS-
439 PM MDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO AND WESTERN WALLACE COUNTIES IN WEST CENTRAL KANSAS
UNTIL 515 PM MDT...

At 439 PM MDT, thunderstorm outflow was located 6 miles east of
Cheyenne Wells, moving east at 45 mph.

Wind gusts of 50 to 55 mph and significantly reduced visibility due
to blowing dust are possible.

Locations impacted include...
Cheyenne Wells, Sharon Springs, Weskan and Arapahoe.

This includes Highway 385 between mile markers 139 and 156, and
between mile markers 166 and 169.

LAT...LON 3865 10245 3905 10229 3904 10167 3871 10171
      3870 10204 3868 10205
TIME...MOT...LOC 2239Z 263DEG 39KT 3881 10224

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:59 PM MDTSpecial Weather StatementGLDKit Carson16 min
Jun 23, 4:16 PM MDTSpecial Weather StatementGLDKit Carson14 min
Jun 23, 4:30 PM MDTSpecial Weather StatementGLDKit Carson30 min
Jun 23, 4:37 PM MDTSevere Thunderstorm WarningGLDKit Carson23 min
Jun 23, 5:08 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson34 min
Jun 23, 4:39 PM MDTSpecial Weather StatementGLDWallace36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2021Severe Thunderstorm Warnings in Colorado, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.